Pain worse after my 3rd (booster) covid vaccine

Lady Persi

New member
Joined
Jan 13, 2022
Messages
1
Brand New Here and this is my first question. My background lol: I'm retired nurse, worked for over 40 years with all the body abuse that goes with nursing, 65 years old. Diagnosed with fibro 6 or 7 years ago. Quit work age 61 due to increasing pain and stiffness. I've managed fairly well up till now. I have a positive ANA but not diagnosed with an auto immune disorder other than hashimotos thyroiditis. After each covid vaccine I had some pain in my shoulder then a pain that went straight like a nail from the injection site to my arm pit. This resolved after a few days. About a month ago (3 weeks after last booster) I suddenly developed some breast and armpit pain on the left which put me in a panic but no lumps and negative mammograms a few months ago. The pain spread down the inside of my left arm, before anyone thinks cardiac, the areas are tender to touch and diffuse. This week pain is showing up some in right chest breast. Anyone else have this after their covid vaccine?
 

sunkacola

Moderator
Forum Supporter
Joined
Dec 2, 2016
Messages
1,950
Reason
DX FIBRO
Diagnosis
00/0000
Country
US
Well, you're the nurse, and know more about this than I do. But it seems unlikely to me that a reaction to the vaccine booster would show up three weeks or a month after the shot. I have not heard of anything like this happening.

It seems more likely to me that these are symptoms of your FM and not related to the vaccine. But, everyone's different so who can say? Not even you.

I did not have reactions to speak of with the first two shots. Just a slight soreness at the injection site and feeling a bit tired the next day. The booster shot caused my arm to swell up like a gourd and feel painful for about 24 hours, and the rest of my body hurt too. I was completely back to normal in 48 hours.

I figure I cannot with any certainty attribute the painful day I had (with the exception of the swollen and painful arm, of course) to the booster shot, because I have fibromyalgia, which means I sometimes wake up in pain all over regardless of what I did the day before. it might be a result of that, and might not be. I won't ever know for sure. I think many things that people who have other conditions, especially something like fibromyalgia, attribute to the vaccine shot may not have anything to do with it in fact, but be symptoms of the FM or other condition they already had.
 

JayCS

Extremely helpful member
Forum Supporter
Joined
Sep 5, 2020
Messages
1,272
Reason
DX FIBRO
Diagnosis
02/2020
Country
GE
Hi @Lady Persi -
lymph nodes (even without swelling)? or something like costochondritis from a protective posture after the jabs?
If I weren't confident about self-treatments, I'd get it treated by a gentle physiotherapist (osteopath etc.).
Or I'd try some lymph drainage (youtube, e.g. Self Manual Lymph Drainage of the Arm)?
Or pressing those parts against a tennis ball against a wall (e.g. youtube: Armpit Pain~Is Armpit Pain a Symptom of Thoracic Outlet Syndrome(TOS)?)
 

Haze

New member
Joined
Oct 11, 2021
Messages
3
Yes yes yes!!! I had my first Pfizer end of August right arn. I had really really sore arm and this soreness went to my shoulder, then onto my neck, onnto my jaw and teeth, up into my ear and really sore throat! I went to doctor no ear infection throat is red and my lymph glands were all up!! All my pain went away except sore arm and ear pain. Went for my second Pfizer end of September. I actually felt a pain in my stomach as the injection went in and amazingly mean pain instantly went. Next day I woke really unwell I felt like I had really bad stomach colic for 8 hrs I was unwell with this. Day 2 minor stomach colic and ear pain returned. Start of January my ear pain escalated to where I was tempted to go to ER but with covid te hospital is a nightmare. I got into Doctors, no ear infection but what she feels has happened is that because of my Fibromyalgia my lymph glands have swollen throughout my body and you have them in your nose. These have swollen and the Eustachian Tube has gotten kinked affecting my drainage and she was right because hr treatment has worked about 95%. I've been suffering 4/5 months with ear pain due to my entire lymph system swelling and I'm due to get my booster next week I'm so scared!! I dont want to inflame them more!! Doctor suggested I get it in other arm!! No way do I want this issue in other ear or arm ( I still get pain in my arm) so no your not alone the pain is your lymph system flaring due to booster!
 

sunkacola

Moderator
Forum Supporter
Joined
Dec 2, 2016
Messages
1,950
Reason
DX FIBRO
Diagnosis
00/0000
Country
US
Yes yes yes!!! I had my first Pfizer end of August right arn. I had really really sore arm and this soreness went to my shoulder, then onto my neck, onnto my jaw and teeth, up into my ear and really sore throat! I went to doctor no ear infection throat is red and my lymph glands were all up!! All my pain went away except sore arm and ear pain. Went for my second Pfizer end of September. I actually felt a pain in my stomach as the injection went in and amazingly mean pain instantly went. Next day I woke really unwell I felt like I had really bad stomach colic for 8 hrs I was unwell with this. Day 2 minor stomach colic and ear pain returned. Start of January my ear pain escalated to where I was tempted to go to ER but with covid te hospital is a nightmare. I got into Doctors, no ear infection but what she feels has happened is that because of my Fibromyalgia my lymph glands have swollen throughout my body and you have them in your nose. These have swollen and the Eustachian Tube has gotten kinked affecting my drainage and she was right because hr treatment has worked about 95%. I've been suffering 4/5 months with ear pain due to my entire lymph system swelling and I'm due to get my booster next week I'm so scared!! I dont want to inflame them more!! Doctor suggested I get it in other arm!! No way do I want this issue in other ear or arm ( I still get pain in my arm) so no your not alone the pain is your lymph system flaring due to booster!
So sorry you went through this, Haze! It's all worth it, though, because getting covid would be much, much worse.

Just want to say that your final sentence " the pain is your lymph system flaring due to booster!" is something that needs to be tempered with caution for people reading this. This is not true for everyone.

The pain could be caused by that, for any one individual, but it also could be caused by any number of other things. Each of us is an individual, and how things like a vaccination affect us is very individual and no one can say what exactly is causing something to happen in another, especially when we are only connecting on the internet.

It would be a mistake to assume that because something did a certain thing to one person, it is the cause of the pain or other symptoms in another person. The shot may be causing the symptoms, but not necessarily because it involves the lymph nodes.

Haze, your post gives us very valuable information. this is something that could be happening, so if anyone reading this suspects this could be the problem for them it is good to have this idea to bring to your doctor as a possibility.
 

MissValkie

Member
Joined
Sep 28, 2021
Messages
11
Sorry that you went through that. I had an absolute *horrid* reaction to the first covid jab. Started kicking in on the evening couldn't sleep felt like my whole body was on fire on the inside. This took a few days to wear out. The second jab wasn't as bad but still made me feel flattened. The booster was as bad as the first and again took a few days to get out. Upon reading others' reactions I can see not everyone's FM flares up because of it. Which is a relief to hear in all honesty, I wouldn't wish my reaction on anyone xD.

I agree what has happened to one won't necessarily happen to another. I've learned that over the years. But being able to exchange notes with everyone here does help :).
 

JayCS

Extremely helpful member
Forum Supporter
Joined
Sep 5, 2020
Messages
1,272
Reason
DX FIBRO
Diagnosis
02/2020
Country
GE
Upon reading others' reactions I can see not everyone's FM flares up because of it.
In my case the first 2 jabs I've knowingly braved didn't flare my FM, my severe "flares" for months after them are something separate and I knew that from the start, as the symptoms slowly built up and I can distinguish them clearly. That's why I put it down to MCAS, not FM.
But I'd be interested if those who feel it was their FM that flared can really say they are FM-symptoms, just triggered, not new/different ones.
 
Last edited:
Top